Alert archive / California / Wind Advisories in 2006

Wind Advisory 8, NWS Sacramento, CA

March 13, 2006

NWS Sacramento, CA issued this wind advisory at Mar 13, 2006, 6:09 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 6:09 PM PST (02:09 UTC)
Expired
Mar 14, 2006, 6:00 AM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 140209
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
609 PM PST MON MAR 13 2006

...STRONG WINDS OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY 
TONIGHT...

CAZ015-016-141400-
/O.NEW.KSTO.WI.Y.0008.060314T0209Z-060314T1400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
609 PM PST MON MAR 13 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY FOR THE
NORTHERN AND CENTRAL SACRAMENTO VALLEY. 

SOUTH WINDS HAVE INCREASED TO 25 TO 40 MPH OVER THE NORTHERN
SACRAMENTO VALLEY FROM RED BLUFF TO REDDING. THESE WINDS WILL
CONTINUE TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE
AREA BY MORNING. SOUTH WINDS WILL ALSO BE INCREASING TO 25 TO 40
MPH OVER THE CENTRAL SACRAMENTO VALLEY FROM MARYSVILLE NORTHWARD
DURING THE NIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:45 PM PST, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 13, 2:45 PM PST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
245 PM PST MON MAR 13 2006

.DISCUSSION...KDAX RADAR SHOWS COLD FRONT SPREADING SHOWERS INTO THE
COASTAL RANGE THOUGH GAGES NOT CATCHING MUCH PRECIPITATION AS OF
YET. SOUTHEAST WINDS PICKING UP IN THE NORTHERN SAC VALLEY. COLD
FRONT WILL SPREAD SHOWERS THROUGH THE REGION THROUGH TOMORROW
MORNING. RAIN SHOULD MOVE INTO THE SACRAMENTO AREA BY MIDNIGHT AND
INTO STOCKTON/MODESTO A LITTLE LATER. GUSTY SOUTH TO SOUTHEAST WINDS
ARE LIKELY ALONG AND AHEAD OF THE COLD FRONT. EXPECT FROM 0.25 TO
0.5 INCH OF RAIN WITH THE FRONT...WITH THE USUAL HIGHER AMOUNTS IN
THE NORTH END OF THE VALLEY.  THE SECOND SHOT OF PRECIPITATION
ARRIVES TOMORROW MORNING 18Z-21Z OR SO WITH THE UPPER TROF. H5 COLD
POOL OF -32C LINGERS OVER THE REGION THROUGH 00Z OR SO.  THUS
THUNDERSTORMS ARE LIKELY TO FIRE UP IN THE MORNING...THEN PERHAPS
REDEVELOP IN THE AFTERNOON AND MOVE INTO THE FOOTHILLS. STEEP MID
LEVEL LAPSE RATES WILL CONTRIBUTE TO HAIL PRODUCING THUNDERSTORMS AS
LOWER LEVELS OF THE ATMOSPHERE WILL WARM QUICKLY WITH ANY SUN. STRONG
STORMS COULD QUICKLY PRODUCE AN INCH OF RAIN OR MORE...BUT AMOUNTS
WILL BE SPOTTY. SHORT WAVE RIDGE MOVES OVER THE AREA TUESDAY NIGHT
AND WEDNESDAY.  OVERRUNNING HIGH CLOUDS SPREAD INTO THE REGION
WEDNESDAY NIGHT.  THE NEXT UPPER LOW AND ASSOCIATED COLD FRONT
MOVES IN THURSDAY.  SECONDARY VORT MAX ROTATES AROUND THE
SPLITTING UPPER TROF FRIDAY.  MORE SHOWERS...GUSTY WINDS AND
THUNDERSTORMS ARE LIKELY THURSDAY AND FRIDAY.

IN THE MOUNTAINS...THIS SYSTEM HAS H7 TEMPS -13C OR SO...NOT AS COLD
AS THE PREVIOUS SYSTEM. EXCELLENT OROGRAPHICS SET UP TONIGHT WITH
H85-H7 FLOW WSW 50KTS.  PROGRESSIVE FLOW UNDER STRONG JET APPEARS TO
LIMIT QPF SOMEWHAT AND EACH SUCCESSIVE MODEL RUN HAS BACKED OFF ON
THE QPF.  STILL EXPECT UP TO 2 MORE FEET OF SNOW IN THE SIERRA ABOVE
7000 FEET TONIGHT.  ALSO MAY GET A QUICK FOOT IN THE HIGHER
ELEVATIONS OF THE COASTAL RANGE TONIGHT.  SNOW LEVELS WILL FALL TO
1500 FEET OR SO...A FEW INCHES ACCUMULATION IS POSSIBLE DOWN TO 2000
FEET.  PRECIPITATION TURNS MORE SHOWERY IN THE COASTAL RANGE
TOMORROW MORNING...UPSLOPE SHOWERS CONTINUE IN THE SIERRA AND
FOOTHILLS DOWN TO 1500 FEET THERE MAY BE SNOW.  ALSO WILL HAVE TO
WATCH FOR BANDS OF HEAVY SNOW MOVING INTO THE FOOTHILLS IN THE
AFTERNOON WITH VERY HEAVY SNOW SHOWERS.  W.S.WARNINGS CONTINUE AND
LOOK GOOD SAVE PERHAPS SOME TWEAKING OF THE SNOW LEVELS.

UPPER LEVEL RIDGE MAY BUILD IN OVER THE WEEKEND...PROVIDING A BREAK
FROM THE UNSETTLED WEATHER.  SG

&&

.AVIATION...
MAINLY VFR CONDITIONS ACROSS THE VALLEY AND MOUNTAIN ROUTES WITH
AREAS OF MARGINAL VFR IN CEILINGS.  RAIN IS MOVING NORTH TO SOUTH
ACROSS THE REGION THIS EVENING. OVER MOUNTAINS SNOW LEVELS SHOULD
RISE INITIALLY SINCE THIS WEATHER SYSTEM IS FIRST COMING OVER THE
RELATIVELY WARMER OCEAN WATERS, BUT WILL DECREASE AGAIN AS COLDER
INLAND AIR IS ENTRAINED INTO THE TROUGH.  SOUTHERLY WINDS WILL BE
INCREASING WITH THE FRONT AND BE GUSTY...AS HIGH AS 45 KNOTS OVER
THE HIGHER RIDGES OF THE MOUNTAINS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT PST TUESDAY NIGHT FOR BURNEY
BASIN / EASTERN SHASTA COUNTY-MOTHERLODE-NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA-
WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING UNTIL 6 PM PST TUESDAY FOR MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY.

WINTER STORM WARNING UNTIL MIDNIGHT PST TUESDAY NIGHT FOR SHASTA
LAKE AREA / NORTHERN SHASTA COUNTY.

WINTER STORM WARNING UNTIL 6 PM PST TUESDAY FOR CLEAR
LAKE/SOUTHERN LAKE COUNTY.

&&
Hazardous weather outlook, Mar 13, 7:00 AM PST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST MON MAR 13 2006

CAZ013>019-063-064-066>069-141500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ANOTHER COLD LOW PRESSURE SYSTEM IS FORECAST TO BRING MORE SNOW OR
SNOW SHOWERS TO THE INTERIOR OF NORTHERN CALIFORNIA BEGINNING THIS
AFTERNOON. SNOW LEVELS WILL BE SLIGHTLY HIGHER...RANGING FROM 1500
TO 2000 FEET.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

SNOW OR SNOW SHOWERS WILL CONTINUE FOR THE INTERIOR OF NORTHERN
CALIFORNIA THROUGH TUESDAY EVENING. SNOW LEVELS WILL BE AROUND 1500
TO 2000 FEET.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:47 AM PSTSevere Thunderstorm WarningSTOButte, Yuba23 min
Mar 14, 11:51 AM PSTTornado WarningSTOSacramento, San Joaquin, Solano24 min
Mar 14, 12:24 PM PSTSevere Thunderstorm WarningSTOSacramento36 min
Mar 14, 12:44 PM PSTSevere Thunderstorm WarningSTOSacramento, San Joaquin24 min
Mar 14, 12:56 PM PSTSevere Thunderstorm WarningSTOEl Dorado, Sacramento34 min
Mar 14, 12:56 PM PSTSevere Thunderstorm WarningSTOSan Joaquin34 min
Mar 14, 1:20 PM PSTSnow AdvisorySTO8 hr
Mar 14, 1:27 PM PSTSevere Thunderstorm WarningSTOSan Joaquin33 min
Mar 14, 1:44 PM PSTTornado WarningSTOSan Joaquin31 min
Mar 14, 1:54 PM PSTSevere Thunderstorm WarningSTOEl Dorado31 min
Mar 14, 2:14 PM PSTSevere Thunderstorm WarningSTOSan Joaquin, Stanislaus61 min
Mar 14, 3:23 PM PSTSevere Thunderstorm WarningSTONevada, Placer, Yuba37 min
Mar 14, 3:55 PM PSTSevere Thunderstorm WarningSTONevada, Placer35 min

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.